MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367001
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8303636, medical device expiration date: 2020-11-30, device manufacture date: 2018-10-30.Medical device lot #: 8276658, medical device expiration date: 2020-10-31, device manufacture date: 2018-10-03.Investigation summary bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure modes for glass breakage and improper stopper assembly with the incident lot was observed.A review of the device history record was completed for the incident lots and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion based on evaluation of the customer samples, the customer¿s indicated failure modes for glass breakage and improper stopper assembly with the incident lot was observed.Root cause description based on the investigation, a root cause could not be determined.Rationale complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Material no: 367001, batch no: 8187663.It was reported that before use of the bd vacutainer® blood alcohol determinations sodium fluoride tubes the tube had a broken lip as well as stopper was not fitting correctly in tube (too small).The following information was provided by the initial reporter: 1 tube was from cat.Number 367001, lot number 8303636 and had a broken lip (top of glass tube).5 tubes were from cat.Number 367001, lot number 8276658 and had stopper issues where the stopper was too small to fit properly and seal the tube.

Brand Name
BD VACUTAINER® BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key8847333
Report Number1917413-2019-01845
Device Sequence Number2088770
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public50382903670012
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367001
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;